Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Birmingham, AL

August 3, 2019St. Clair County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 3, 2019, 3:04 PM CDT for St. Clair County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 3:04 PM CDT (20:04 UTC)
Expired
Aug 3, 2019, 3:30 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL

County St. Clair County, AL

The radar

The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS84 KBMX 032004
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT Sat Aug 3 2019
 
ALZ026-032030-
St. Clair AL-
304 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 330 PM
CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odenville, moving north at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pell City, Moody, Springville, Odenville, Margaret, Argo, Ashville,
Riverside, Bald Rock, Branchville, Logan Martin Lake, Whitney
Junction, St. Clair County Airport, St. Clair Springs, Wattsville,
Chula Vista, Caldwell, I 59 Rest Areas At Oneonta, Camp Winnataska
and Cropwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3370 8618 3369 8620 3368 8620 3366 8617
      3362 8618 3361 8620 3359 8618 3359 8622
      3356 8621 3349 8638 3350 8638 3351 8646
      3368 8653 3380 8654 3382 8646 3382 8643
      3386 8638 3390 8625
TIME...MOT...LOC 2003Z 175DEG 6KT 3369 8639 

$$

86/Martin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:33 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 3, 12:33 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1233 PM CDT Sat Aug 3 2019

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
/Updated at 0322 AM CDT Sat Aug 03 2019/

Today and Tonight.

Today will be nearly a repeat of the past couple of days. The main
trough axis remains stretched through Gulf States, keeping a
stationary boundary draped across portions of Central AL. We will
also have a weak upper level vort max lift northeastward through
South-Central AL into Central Georgia through the day. This,
combined with the boundary, will help provide extra lift to
generate numerous showers and thunderstorms this afternoon and
early evening. Scattered thunderstorm development could start
later this morning, increase in coverage through the afternoon and
begin to diminish this evening. The highest coverage will likely
be in the eastern half of the state due to the passing of the
upper level vort max, with our western counties only seeing
scattered thunderstorms. Based on latest high resolution guidance,
we should become mostly rain- free around midnight. Some guidance
suggests we could see some re- development in the early morning
across the northern portions of Central AL, though with the
anticipated overnight stabilization, I don't think we'll see much
more than isolated development before sunrise. Given there hasn't
been much change in the overall pattern, temperatures today will
be similar to the past few days with highs in the upper 80s to
near 90 and lows in the upper 60s to low 70s.

25/Owen

.LONG TERM...
/Updated at 0322 AM CDT Sat Aug 03 2019/

Sunday through Friday.

Only a gradual eastward progression of the mid/upper-level pattern
is expected through the period. A Pacific trough will begin to
nudge the anticyclone currently centered over the Four Corners
eastward to west Texas. Troughing will deepen over eastern Canada
and the Northeast CONUS, while the weaker trough currently
centered over Alabama and the central Gulf will drift eastward to
Georgia and the eastern Gulf. This will set up northwest flow
aloft over Central Alabama with the potential for weak waves to
move through. This pattern will also keep any potential tropical
development well east of the Gulf, in the Atlantic basin. On
Sunday, a vort max associated with the transition to northwest
flow aloft, PWATs near 2 inches, 850-700mb mean RH values around
80-85%, and continued presence of a weak surface trough associated
with the remnants of an old frontal boundary will result in
numerous showers and storms developing by afternoon. This will
limit high temperatures somewhat, but still expect highs within a
couple degrees either side of 90F around midday before storms
develop. While moist profiles will limit the microburst potential
with individual cells, around 15kts of 0-6 km shear associated
with slightly enhanced mid-level flow could allow for a couple
gusts of 30-40 mph along gust fronts.

Highest rain chance for Monday will be across the southern/eastern
counties where moisture remains enhanced along the eastward-moving
trough axis. But lingering PWATs still around 1.7 inches, low-
level convergence, and another weak disturbance in the northwest
flow will allow for scattered showers/storms to develop in the
northern and western counties as well. Some mid-level drying,
around 15-20 kts of northwesterly mid-level flow, and 500mb temps
around -8 to -9C will result in the potential for gusty winds
with any storms. Mid-levels continue to dry out on Tuesday, which
should keep any convection very isolated across the northern half
of the area with only scattered coverage in the south. The
forecast becomes a bit more uncertain Tuesday night through the
rest of the week. The GFS is a bit stronger with another wave
moving through late Tuesday night into Wednesday and more
amplified with eastern CONUS troughing in general, resulting in a
weak frontal passage and drier air briefly moving in before
another wave arrives Thursday night. Meanwhile the ECMWF is less
amplified with a more uniformly moist air mass over the area,
reflecting the typical trends of each model. Another thing to
monitor will be any convection developing upstream given the
northwest flow aloft. With a lack of run to run consistency in the
deterministic models and ensembles, our forecast for now will
indicate scattered showers/storms each day, favoring the typical
afternoon and early evening hours.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Slow-moving showers and thunderstorms will continue to pester
most of the TAF sites through this afternoon. Amendments from VCTS
to prevailing TSRA may become necessary. Activity should diminish
during the evening and overnight hours.

87/Grantham

&&

.FIRE WEATHER...

Minimum relative humidity values over the next few days will be
generally in the 50s to 60s. Scattered to numerous showers and
thunderstorms can be expected each afternoon. Significant fire
weather concerns are not expected due to higher relative humidity
values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  87  68  88  67 /  30  70  30  50  20
Anniston    69  87  69  88  69 /  30  70  40  60  20
Birmingham  72  89  71  90  71 /  30  70  40  50  20
Tuscaloosa  72  90  72  91  71 /  30  70  40  50  20
Calera      69  88  70  89  70 /  30  70  40  50  20
Auburn      71  87  70  86  70 /  30  60  50  70  30
Montgomery  71  91  72  90  71 /  30  60  50  60  30
Troy        69  89  70  88  70 /  30  60  40  70  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 3, 3:29 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
329 AM CDT Sat Aug 3 2019

ALZ011>015-017>050-041130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
329 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 3, 2:34 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
234 PM CDT Sat Aug 3 2019

ALZ021-032000-
Cleburne AL-
234 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
southern portions of Cleburne County. This storm was nearly
stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Heflin, Edwardsville, Abernathy, Trickem, Lake Cleburne, Hollis
Crossroads, Chalafinnee and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3360 8533 3349 8560 3350 8575 3355 8578
      3356 8574 3360 8574 3360 8572 3361 8572
      3361 8569 3363 8569 3363 8566 3365 8564
      3369 8564 3378 8553
TIME...MOT...LOC 1933Z 242DEG 3KT 3364 8553

86/Martin
Special weather statement, Aug 3, 2:36 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
236 PM CDT Sat Aug 3 2019

ALZ026-027-032000-
Talladega AL-St. Clair AL-
236 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TALLADEGA AND
CENTRAL ST. CLAIR COUNTIES UNTIL 300 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
south central St. Clair County and northern Talladega County. This
storm was nearly stationary.

Pea size hail and winds up to 40 mph will be possible with this
storm.

Locations impacted include...
Pell City, Leeds, Moody, Springville, Odenville, Lincoln, Margaret,
Argo, Riverside, Bald Rock, Honda Manufacturing Of Alabama,
Branchville, Logan Martin Lake, St. Clair County Airport, Wattsville,
Chula Vista, Camp Winnataska and Cropwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3361 8607 3350 8638 3350 8648 3355 8648
      3355 8654 3356 8655 3362 8655 3362 8654
      3363 8654 3363 8653 3368 8652 3379 8632
TIME...MOT...LOC 1935Z 242DEG 3KT 3362 8638

86/Martin
Special weather statement, Aug 3, 2:39 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Sat Aug 3 2019

ALZ046-048-050-032015-
Bullock AL-Russell AL-Barbour AL-
239 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK...NORTH
CENTRAL BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 315 PM CDT...

At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving southeast at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hurtsboro, Uchee, Rutherford and Hatchechubbe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3204 8541 3223 8550 3223 8543 3231 8543
      3237 8534 3220 8514
TIME...MOT...LOC 1939Z 322DEG 7KT 3222 8537

86/Martin
Special weather statement, Aug 3, 2:44 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT Sat Aug 3 2019

ALZ035-036-041-043-032015-
Chilton AL-Autauga AL-Coosa AL-Elmore AL-
244 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE...SOUTHEASTERN CHILTON AND SOUTHWESTERN COOSA
COUNTIES UNTIL 315 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm from
Clanton to Rockford. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clanton, Rockford, Speed, Marbury, Lyle, Pentonville, Dollar, Welona,
Higgins Ferry Park, Verbena, Mitchell Lake, Mitchell Dam, New
Prospect and Cooper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3283 8671 3292 8633 3281 8609 3272 8631
      3259 8653
TIME...MOT...LOC 1943Z 322DEG 3KT 3276 8642

86/Martin
Special weather statement, Aug 3, 3:01 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Sat Aug 3 2019

ALZ021-032030-
Cleburne AL-
301 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 330 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heflin, moving southeast at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Heflin, Trickem, Lake Cleburne, Micaville and Chalafinnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3349 8546 3350 8547 3349 8550 3350 8561
      3357 8568 3368 8550 3356 8536
TIME...MOT...LOC 2001Z 323DEG 6KT 3357 8554

86/Martin
Special weather statement, Aug 3, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT Sat Aug 3 2019

ALZ026-032030-
St. Clair AL-
304 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 330 PM
CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odenville, moving north at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pell City, Moody, Springville, Odenville, Margaret, Argo, Ashville,
Riverside, Bald Rock, Branchville, Logan Martin Lake, Whitney
Junction, St. Clair County Airport, St. Clair Springs, Wattsville,
Chula Vista, Caldwell, I 59 Rest Areas At Oneonta, Camp Winnataska
and Cropwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3370 8618 3369 8620 3368 8620 3366 8617
      3362 8618 3361 8620 3359 8618 3359 8622
      3356 8621 3349 8638 3350 8638 3351 8646
      3368 8653 3380 8654 3382 8646 3382 8643
      3386 8638 3390 8625
TIME...MOT...LOC 2003Z 175DEG 6KT 3369 8639

86/Martin

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:26 PM CDTSpecial Weather StatementBMXPerry34 min
Aug 3, 11:34 AM CDTSpecial Weather StatementBMXChambers26 min
Aug 3, 12:25 PM CDTSpecial Weather StatementBMXMontgomery35 min
Aug 3, 12:27 PM CDTSpecial Weather StatementBMXShelby33 min
Aug 3, 12:33 PM CDTSpecial Weather StatementBMXBullock42 min
Aug 3, 12:46 PM CDTSpecial Weather StatementBMXJefferson29 min
Aug 3, 12:55 PM CDTSpecial Weather StatementBMXLee35 min
Aug 3, 1:01 PM CDTSpecial Weather StatementBMXMontgomery29 min
Aug 3, 1:07 PM CDTSpecial Weather StatementBMXPike38 min
Aug 3, 1:10 PM CDTSpecial Weather StatementBMXJefferson35 min
Aug 3, 1:16 PM CDTSpecial Weather StatementBMXMacon29 min
Aug 3, 1:29 PM CDTSpecial Weather StatementBMXElmore31 min
Aug 3, 1:37 PM CDTSpecial Weather StatementBMXShelby23 min
Aug 3, 1:39 PM CDTSpecial Weather StatementBMXTalladega36 min
Aug 3, 1:54 PM CDTSpecial Weather StatementBMXClay36 min
Aug 3, 2:16 PM CDTSpecial Weather StatementBMXChilton29 min
Aug 3, 2:20 PM CDTSpecial Weather StatementBMXCoosa25 min
Aug 3, 2:34 PM CDTSpecial Weather StatementBMXCleburne26 min
Aug 3, 2:36 PM CDTSpecial Weather StatementBMXSt. Clair24 min
Aug 3, 2:39 PM CDTSpecial Weather StatementBMXRussell36 min
Aug 3, 2:44 PM CDTSpecial Weather StatementBMXCoosa31 min
Aug 3, 3:01 PM CDTSpecial Weather StatementBMXCleburne29 min
Aug 3, 3:06 PM CDTSpecial Weather StatementBMXBarbour39 min
Aug 3, 3:22 PM CDTSpecial Weather StatementBMXAutauga, Chilton38 min
Aug 3, 3:33 PM CDTSpecial Weather StatementBMXFayette27 min
Aug 3, 4:02 PM CDTSpecial Weather StatementBMXTuscaloosa28 min
Aug 3, 4:16 PM CDTSpecial Weather StatementBMXCherokee29 min
Aug 3, 4:33 PM CDTSpecial Weather StatementBMXPickens27 min
Aug 3, 4:36 PM CDTSpecial Weather StatementBMXLamar24 min
Aug 3, 4:58 PM CDTSpecial Weather StatementBMXPickens32 min
Aug 3, 5:00 PM CDTSpecial Weather StatementBMXLamar45 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.